Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 3:59 PM MDT for Bowman County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 3:59 PM MDT (21:59 UTC)
- Expired
- Jun 26, 2005, 5:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bowman County, ND
The radar
The Rapid City radar (KUDX), 230 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 262159 SVRBIS NDC011-262300- /O.NEW.KBIS.SV.W.0129.050626T2159Z-050626T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 359 PM MDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF BOWMAN * UNTIL 500 PM MDT * AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF BOWMAN...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOWMAN AROUND 430 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4597 10402 4596 10335 4627 10332 4626 10403 $$ HEINERT
1 follow-up statement
000 WWUS53 KBIS 262225 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 523 PM CDT SUN JUN 26 2005 NDC011-262300- /O.CON.KBIS.SV.W.0129.000000T0000Z-050626T2300Z/ BOWMAN ND- 423 PM MDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR WESTERN BOWMAN COUNTY... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL AND HAS STRENGTHENED DURING THE PAST SEVERAL MINUTES. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF BOWMAN...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOWMAN BY 440 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4597 10402 4596 10335 4627 10332 4626 10403 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:40 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 26, 1:40 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
Hazardous weather outlook, Jun 26, 4:17 AM MDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 2:58 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 SE TROTTERS 47.29N 103.87W
06/26/2005 0.75 INCH GOLDEN VALLEY ND CO-OP OBSERVER
PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
234 PM MDT.
&&
CS/HWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:56 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 64 min |
| Jun 25, 8:00 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jun 25, 9:25 PM MDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 65 min |
| Jun 25, 9:49 PM MDT | Tornado Warning | BIS | Divide, Williams | 26 min |
| Jun 25, 10:14 PM MDT | Tornado Warning | BIS | Divide, Williams | 31 min |
| Jun 25, 10:59 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jun 25, 11:26 PM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 66 min |
| Jun 25, 11:38 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jun 25, 11:46 PM MDT | Tornado Warning | BIS | Renville, Ward | 29 min |
| Jun 26, 12:11 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 26, 12:29 AM MDT | Severe Thunderstorm Warning | BIS | Stark | 56 min |
| Jun 26, 12:36 AM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 56 min |
| Jun 26, 1:09 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 70 min |
| Jun 26, 1:31 AM MDT | Severe Thunderstorm Warning | BIS | Pierce | 61 min |
| Jun 26, 2:23 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 52 min |
| Jun 26, 3:06 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 54 min |
| Jun 26, 3:11 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
| Jun 26, 4:01 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Jun 26, 4:32 PM MDT | Flash Flood Warning | BIS | McKenzie, Mountrail | 4 hr |
| Jun 26, 4:37 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 30 min |
| Jun 26, 4:44 PM MDT | Severe Thunderstorm Warning | BIS | Renville | 61 min |
| Jun 26, 4:45 PM MDT | Tornado Warning | BIS | Grant, Morton, Sioux | 30 min |
| Jun 26, 4:52 PM MDT | Tornado Warning | BIS | Bowman | 38 min |
| Jun 26, 4:58 PM MDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 4 hr |
| Jun 26, 5:02 PM MDT | Tornado Warning | BIS | Renville, Ward | 28 min |
| Jun 26, 5:15 PM MDT | Tornado Warning | BIS | Morton, Sioux | 45 min |
| Jun 26, 5:31 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 22 min |
| Jun 26, 5:31 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger | 59 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 57 min |
| Jun 26, 5:37 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 38 min |
| Jun 26, 5:41 PM MDT | Flash Flood Warning | BIS | Bottineau, McHenry, Ward | 4 hr |
| Jun 26, 5:57 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.